Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Whether to medicate HIV patients
Jun 7, 2001

Hi Judith. Thank you for your contributions here.

I've been HIV+ for over 12 years. Initially, the medication goal was to keep the viral load down as much as possible. But we've found that there are a myriad of side effects from the drugs we have today.

My specialist, from Hitchcock, suggests that if you have a low viral load and a decent CD4 count, that it's highly advisable not to be on medications.

My counts (roughly) CD4=627 b/DNA/viral=9,690.

I've had a lot of fatigue lately and shortness of breath. We don't know that it's caused by even a smaller viral load or not.

So, I'm curious about your perspective on the medication issue.

I've read and article recently that indicated a belief that the mere presense of hiv RNA itself causes problems in the body; that the virus alone may not cause all of the problems, but there is something underlying which affects the body as well (serendipity).

Thank you!

Response from Dr. Feinberg

The US Public Health Service has published and recently (Feb 2001) updated HIV treatment guidelines that parallel what your doctor is saying. I have a different opinion, and am willing to treat HIV-infected individuals who want and are ready for treatment, irrespective of their viral load and CD4 count.

With symptoms like fatigue and shortness of breath, you may want to reconsider how you're thinking about HIV therapy if there is no other plausible cause for your current problems. Good luck!


Previous
MS differential diagnosis of neurologic problems
Next
PCP cough symptoms

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement